Alert archive / Texas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 91, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at May 10, 2017, 2:41 PM CDT for Motley County, Texas. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 10, 2017, 2:41 PM CDT (19:41 UTC)
- Expired
- May 10, 2017, 3:30 PM CDT
- In force
- 49 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 60.0 mph
County Motley County, TX
The radar
The Lubbock radar (KLBB), 107 km from the middle of the area, began a volume at 19:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 10, 2:43 PM CDT | HAIL 1.25 | 6 Nnw Matador, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 7.7 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1056 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 265 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
180
WUUS54 KLUB 101941
SVRLUB
TXC345-102030-
/O.NEW.KLUB.SV.W.0091.170510T1941Z-170510T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lubbock TX
241 PM CDT WED MAY 10 2017
The National Weather Service in Lubbock Texas has issued a
* Severe Thunderstorm Warning for...
Central Motley County in northwestern Texas...
* Until 330 PM CDT
* At 241 PM CDT, a severe thunderstorm was located near Matador,
moving northeast at 25 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations impacted include...
Matador.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3395 10084 3403 10099 3431 10091 3428 10069
3419 10053
TIME...MOT...LOC 1941Z 214DEG 22KT 3405 10087
HAIL...1.75IN
WIND...60MPH
$$
013 follow-up statements
133
WWUS54 KLUB 101951
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
251 PM CDT WED MAY 10 2017
TXC345-102030-
/O.CON.KLUB.SV.W.0091.000000T0000Z-170510T2030Z/
Motley TX-
251 PM CDT WED MAY 10 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT
FOR NORTHEASTERN MOTLEY COUNTY...
At 250 PM CDT, a severe thunderstorm was located near Matador, moving
northeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of
northeastern Motley County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 1000 PM CDT for northwestern
Texas.
LAT...LON 3402 10075 3407 10092 3431 10091 3428 10069
3419 10053
TIME...MOT...LOC 1950Z 220DEG 23KT 3409 10079
HAIL...1.00IN
WIND...60MPH
$$
01401
WWUS54 KLUB 102002
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
302 PM CDT WED MAY 10 2017
TXC345-102030-
/O.CON.KLUB.SV.W.0091.000000T0000Z-170510T2030Z/
Motley TX-
302 PM CDT WED MAY 10 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT
FOR NORTHEASTERN MOTLEY COUNTY...
At 302 PM CDT, a severe thunderstorm was located 10 miles northeast
of Matador, moving northeast at 25 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of
northeastern Motley County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 1000 PM CDT for northwestern
Texas.
LAT...LON 3402 10075 3405 10085 3429 10076 3428 10069
3419 10053
TIME...MOT...LOC 2002Z 214DEG 22KT 3415 10074
HAIL...1.75IN
WIND...60MPH
$$
01477
WWUS54 KLUB 102021
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
321 PM CDT WED MAY 10 2017
TXC345-102030-
/O.EXP.KLUB.SV.W.0091.000000T0000Z-170510T2030Z/
Motley TX-
321 PM CDT WED MAY 10 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MOTLEY COUNTY
WILL EXPIRE AT 330 PM CDT...
The storm which prompted the warning has moved out of the area.
Therefore the warning will be allowed to expire.
A tornado watch remains in effect until 1000 PM CDT for northwestern
Texas.
Remember, a Severe Thunderstorm Warning still remains in effect for
northeastern portions of Motley County.
LAT...LON 3402 10075 3405 10085 3429 10076 3428 10069
3419 10053
TIME...MOT...LOC 2020Z 214DEG 22KT 3423 10067
$$
01What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 2:10 PM CDT, 31 minutes earlier.
Area forecast discussion, May 10, 2:10 PM CDT, 31 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 210 PM CDT Wed May 10 2017 .DISCUSSION... Hi-res models are generally in good agreement with thunderstorms across mainly the northeastern third of the forecast area this afternoon. This area is downstream from a large upper low centered over New Mexico, has a healthy amount of low level moisture that remains in place despite the early morning MCS that moved across the area, and has an elevated mixed layer spreading northward from the Permian Basin. Dry low level air working northward will help concentrate chances to the northeast, although low level moisture may hang on across the far southeast part of the forecast area. Models have been consistent in moving storms out of the area by 00Z. That timing seems about right, but with the upper low still the west it seems prudent to hang onto a 20-30 percent chance mention this evening. The upper low is progged to move across the Panhandle on Thursday. There could be a few showers try to develop as far south as the northern row of the forecast area, but all the guidance is keeping precip to the north of us, and we will maintain a dry forecast at this time. The low moving out onto the High Plains will usher a cold front south through the forecast area during the day, setting up a pretty good gradient in the high temperature forecast with lower 70s northwest to upper 80s southeast. With the upper low moving to our east Friday, a quieter period will be ushered in. Surface ridging will settle in across the area Friday with light north winds favoring cooler than normal temperatures in line with MOS guidance. However, a quick rebound to above normal temperatures is expected for the weekend as upper level ridging moves overhead. Finally, there remains the possiblity of an active dryline Sunday through Wednesday with the ridge moving to the east and cyclonic flow moving over the west. There is no strong signal in the models yet, so will continue to favor slight chance wording for mainly the eastern half of the area. && .LUB WATCHES/WARNINGS/ADVISORIES... None. && 07
Hazardous weather outlook, May 10, 11:40 AM CDT, 3 hours 1 minute before
Hazardous Weather Outlook National Weather Service Lubbock TX 1140 AM CDT Wed May 10 2017 TXZ021>044-111645- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King- Yoakum-Terry-Lynn-Garza-Kent-Stonewall- 1140 AM CDT Wed May 10 2017 This Hazardous Weather Outlook is for the South Plains...Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...Today and Tonight Scattered strong to severe thunderstorms will be possible across the southeastern Texas Panhandle, the Rolling Plains, and northeastern South Plains mainly after 1 pm. These storms will bring the threat of large hail up to baseball size, damaging winds to 75 mph, and a few tornadoes. Locally heavy rainfall with localized street flooding will also be possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Isolated strong to severe thunderstorms will be possible across portions of the area mainly in the afternoon and evening hours starting Sunday afternoon through Wednesday night. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed this afternoon and evening across the southeastern Texas Panhandle, Rolling Plains, and northeastern South Plains.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 7:10 PM CDT | Severe Thunderstorm Warning | LUB | Parmer | 50 min |
| May 9, 7:11 PM CDT | Areal Flood Advisory | LUB | Bailey, Cochran | 64 min |
| May 9, 7:30 PM CDT | Severe Thunderstorm Warning | LUB | Bailey, Cochran, Lamb | 35 min |
| May 9, 8:01 PM CDT | Areal Flood Advisory | LUB | Bailey, Lamb | 2 hr |
| May 9, 8:01 PM CDT | Tornado Warning | LUB | Bailey, Lamb | 29 min |
| May 9, 8:29 PM CDT | Severe Thunderstorm Warning | LUB | Lamb | 31 min |
| May 9, 8:54 PM CDT | Tornado Warning | LUB | Cochran, Yoakum | 36 min |
| May 9, 9:15 PM CDT | Areal Flood Advisory | LUB | Cochran | 60 min |
| May 9, 9:29 PM CDT | Tornado Warning | LUB | Cochran | 31 min |
| May 9, 9:58 PM CDT | Tornado Warning | LUB | Cochran, Hockley | 32 min |
| May 9, 10:13 PM CDT | Severe Thunderstorm Warning | LUB | Bailey | 32 min |
| May 9, 10:22 PM CDT | Areal Flood Advisory | LUB | Bailey | 53 min |
| May 9, 10:29 PM CDT | Severe Thunderstorm Warning | LUB | Hockley, Lamb | 31 min |
| May 9, 10:37 PM CDT | Areal Flood Advisory | LUB | Hockley, Lamb | 83 min |
| May 9, 10:43 PM CDT | Severe Thunderstorm Warning | LUB | Bailey, Castro, Lamb, Parmer | 30 min |
| May 9, 10:54 PM CDT | Severe Thunderstorm Warning | LUB | Lamb | 38 min |
| May 9, 11:05 PM CDT | Areal Flood Advisory | LUB | Castro, Lamb, Parmer | 85 min |
| May 9, 11:07 PM CDT | Severe Thunderstorm Warning | LUB | Bailey, Parmer | 28 min |
| May 9, 11:24 PM CDT | Severe Thunderstorm Warning | LUB | Hale, Lamb | 30 min |
| May 9, 11:30 PM CDT | Severe Thunderstorm Warning | LUB | Bailey | 45 min |
| May 9, 11:34 PM CDT | Areal Flood Advisory | LUB | Bailey | 86 min |
| May 10, 12:11 AM CDT | Flash Flood Warning | LUB | Bailey | 64 min |
| May 10, 12:14 AM CDT | Severe Thunderstorm Warning | LUB | Bailey, Castro, Lamb, Parmer | 46 min |
| May 10, 12:17 AM CDT | Severe Thunderstorm Warning | LUB | Swisher | 28 min |
| May 10, 12:41 AM CDT | Areal Flood Advisory | LUB | Castro, Lamb | 64 min |
| May 10, 12:42 AM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Swisher | 26 min |
| May 10, 12:55 AM CDT | Severe Thunderstorm Warning | LUB | Castro, Lamb | 50 min |
| May 10, 1:40 AM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Castro, Swisher | 50 min |
| May 10, 1:48 AM CDT | Areal Flood Advisory | LUB | Castro, Swisher | 57 min |
| May 10, 1:57 AM CDT | Special Weather Statement | LUB | Parmer | 33 min |
| May 10, 2:13 AM CDT | Severe Thunderstorm Warning | LUB | Castro, Parmer | 47 min |
| May 10, 2:15 AM CDT | Special Weather Statement | LUB | Terry, Yoakum | 30 min |
| May 10, 2:35 AM CDT | Severe Thunderstorm Warning | LUB | Bailey, Parmer | 40 min |
| May 10, 2:49 AM CDT | Areal Flood Advisory | LUB | Bailey, Castro, Cochran, Lamb, Parmer | 56 min |
| May 10, 3:21 AM CDT | Special Weather Statement | LUB | Castro, Parmer | 24 min |
| May 10, 3:46 AM CDT | Special Weather Statement | LUB | Castro | 29 min |
| May 10, 3:55 AM CDT | Areal Flood Advisory | LUB | Lubbock | 80 min |
| May 10, 4:03 AM CDT | Areal Flood Advisory | LUB | Briscoe, Castro, Swisher | 57 min |
| May 10, 5:26 AM CDT | Special Weather Statement | LUB | Motley | 34 min |
| May 10, 6:00 AM CDT | Special Weather Statement | LUB | Hall | 30 min |
| May 10, 6:29 AM CDT | Special Weather Statement | LUB | Hall | 31 min |
| May 10, 2:21 PM CDT | Severe Thunderstorm Warning | LUB | Motley | 24 min |
| May 10, 2:46 PM CDT | Areal Flood Advisory | LUB | Motley | 59 min |
| May 10, 3:11 PM CDT | Severe Thunderstorm Warning | LUB | Childress, Cottle, Hall, Motley | 34 min |
| May 10, 3:35 PM CDT | Tornado Warning | LUB | Childress, Cottle | 25 min |
| May 10, 3:38 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Swisher | 37 min |
| May 10, 3:56 PM CDT | Tornado Warning | LUB | Childress, Cottle | 19 min |
| May 10, 4:02 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Hall | 28 min |
| May 10, 4:32 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Hall | 28 min |
| May 10, 4:59 PM CDT | Severe Thunderstorm Warning | LUB | Hall | 31 min |
| May 10, 5:29 PM CDT | Severe Thunderstorm Warning | LUB | Childress, Hall | 18 min |
| May 10, 6:35 PM CDT | Areal Flood Advisory | LUB | Briscoe | 115 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.